I Hate Dialysis Message Board
Welcome, Guest. Please login or register.
September 20, 2019, 08:54:36 PM

Login with username, password and session length
Search:     Advanced search
528697 Posts in 33238 Topics by 12317 Members
Latest Member: Caregivingsister
* Home Help Search Login Register
+  I Hate Dialysis Message Board
|-+  Dialysis Discussion
| |-+  Dialysis: Centers
| | |-+  Dialysis: Doctors (Moderators: kitkatz, paris)
| | | |-+  Tablets that Doctors should not have prescribed Are stopped suddenly!
0 Members and 1 Guest are viewing this topic. « previous next »
Pages: [1] Go Down Print
Author Topic: Tablets that Doctors should not have prescribed Are stopped suddenly!  (Read 4669 times)
kevno
Sr. Member
****
Offline Offline

Gender: Male
Posts: 743


« on: March 03, 2006, 05:43:51 AM »

On Saturday off last week a Doctor Prescribed Palladone for the pain in my feet. Not telling me that palladone is Hydromorphine which renal patients can not get rid through the machine. So by  Tuesday I could not even stand up. The hydromorphine had built up so much in my body. The Doctors took me off the palladone on Tuesday.  But it was Thursday before I felt any better.  Thats 4 times I have had morphine, But I did not know it as palladone.  The other three times I had just had a operation, Then because of the morphine ended up in Intensive care for a week. Not knowing where I was, then fitting My sister was there last I fitted, the nurses  had to bring the crash trolley to me.

This is about 10years ago now. A Doctor took me of Atenolo which is a beta blocker. I was on 100mg which I was on to slow down my heart rate.  When the doctor stopped the Atenolo straight away, it felt like my heart was going to explode.  I could not move for the pain, the fast heart rate. Another Doctor I saw found out, Started me back on 75mg of Atenolo, than after a week 50mg  and so on till I was on 12.5mg once every two day. Then off atenolo altogether. Some doctors do not seem to know what they are doing to renal patients.


Kevno

Logged

But this little saying keeps me going!!

"RENAL PATIENTS NEVER GIVE UP!!!!!!"
Black
Elite Member
*****
Offline Offline

Gender: Female
Posts: 1243


« Reply #1 on: March 03, 2006, 07:28:15 AM »

"...Some doctors do not seem to know what they are doing to renal patients."

It's not just renal patients!!!

It is such a royal pain in the butt to have to second guess everything you are told by everyone in the medical profession.  Patients are already dealing w/ a medical condition and then on top of that they have to deal w/ incompetence, ignorance and arrogance.

My father-in-law had three opportunities to sue for malpractice during his treatment for bowel cancer but just didn't feel up to the court battles it would have taken to do so.  He spent 44 days in the hospital due to the one of the mistakes and he paid the bill because it was easier to do so that to fight them.  His death was many years premature. 

My mother was finally released to go home on this past Wed.  She was admitted through the ER on Feb 3.  (She had just been in for a check up on Jan 9.)  Her gall bladder was infected and necrotic -- an 8 inch incision was required because it was so enlarged -- her abdominal cavity had to be flushed and cleaned out as it had been flooded w/ pus and drainage - GROSS!! After weeks on IV antibiotics she finally improved.  BTW, during the surgery they also found slight cirrhosis on her liver and an acutely and chronically inflamed hernia, which they repaired.  What I think of her GP who sees her every 3 months to check on her thyroid and diabetes can't be written, even here. &*%$#@*%

Like my mother, you are lucky to have survived.

I appreciate your post so much because to me it says: Everyone be warned -- always question, check and recheck everything a medical professional tells you, especially if they are giving you a new drug or changing your dosage.  Based on my experience you are correct.
Logged

Lorelle

Husband Mike Diagnosed with PKD Fall of 2004
Fistula Surgery  1/06
Fistula Revision  11/06
Creatinine 6.9  1/07
Started diaysis 2/5/07 on NxStage
Robert
Newbie
*
Offline Offline

Gender: Male
Posts: 18

« Reply #2 on: June 01, 2006, 04:11:22 PM »

One of my Doctors also stopped my Atenolol, it caused my blood pressure to shoot up and  weaken the wall in two places in two of the arteries leading in to my heart, fortunately they weren't major arteries but it caused heart attack like symptoms.

I was in hopsital for three weeks and had to have two stents fitted to strenghten the walls of the walls of the arteries.

An episode I really didn't need as I'm not yet on dialysis and am trying to protect the remaining function in my kidneys.
Logged
Rerun
Administrator/Owner
Member for Life
*****
Offline Offline

Gender: Female
Posts: 12238


Going through life tied to a chair!

« Reply #3 on: June 01, 2006, 07:55:05 PM »

I've posted this before, but it warrents another one.

Prednisone:  Long term users need to decrease 1mg a month.  Otherwise you could experience "Steroid Withdrawl" which is like being pulled through a knot-hole backwards.  (one of Mom's sayings)
Logged

kevno
Sr. Member
****
Offline Offline

Gender: Male
Posts: 743


« Reply #4 on: June 02, 2006, 12:34:09 AM »

Agree Rerun I never had the problems that you had with Prednisone. The Doctors took two years to stop the pednisone reducing it very slowly. When my transplant failed.
Logged

But this little saying keeps me going!!

"RENAL PATIENTS NEVER GIVE UP!!!!!!"
hephziba
Full Member
***
Offline Offline

Gender: Male
Posts: 125


« Reply #5 on: June 02, 2006, 12:44:07 AM »

I agree, you have to watch everything doctors do, I know this wasn't tablets, but I think it fits. Doctors don't know half as much as they let on...

I took Heph to A&E (emergency room) one time as he had a really high fever, had aching muscles and he'd had sickness & stuff, and they decided he was dehydrated. Then, in all their wisdom,  ??? decided he needed to be on a drip. When they came to hook him up, we read that it was potassium based and both informed (again) the nurse who was doing it he was a renal patient and was potassium and fluid restricted. He went of to check with his registrar, who said it was fine, go ahead, give him the drip. We were both freakin' out but, a doctor said it was OK. An hour or so later, they got a blood test result and his potassium was over 7. They took that drip out so fast. Rushed him into resus, gave him adrenalin and glucose infusions to bring the potassium down and also gave him calcium gluconate to protect his heart from the affects of high potassium.

A few hours later, his blood test came back again and his potassium was over 9. His arms & legs stopped working. He also had a temperature of over 40degrees or 104. He was in high dependency unit,(a bit like intensive care) for 4-5 days.

While he was there they decided he needed calcium gluconate again to protect his heart. This is supposed to be given diluted through a driver of by infusion, but the doctor just drew it into a syringe, and shot it into his arm. All around the site, the skin went black and purple, was really painfull, and his whole forearm swelled up. It turned out, that the stuff they injected is so strong, it just killed all the tissue. He then had to have skin graft surgery to correct their mistakes.  >:D

He now has a huge scar, about 3inches by 5inches on his right forearm and the consultant says it has probably damaged the veins and arteries, and will probably affect any future need for a fistula on that arm. As you can imagine, we have a solicitor working on our behalf to get some kind of compensation.

We question everything any doctor or nurse says now and are not afraid to refuse treatment. We have even had to refuse that same calcium gluconate treatment again!

By Hephs-Little-Lady. (sorry, forgot to sign Heph out and sign myself in!)
« Last Edit: June 02, 2006, 12:48:04 AM by hephziba » Logged

God who comforts the downhearted comforted me again by your visit.
Panda_9
Sr. Member
****
Offline Offline

Gender: Female
Posts: 994

« Reply #6 on: June 07, 2006, 08:17:49 PM »

OMG hephziba that is just inforgiveable!!! The A&E I go too is quite good, the doctors there seem to have their heads on straight. They always ring the renal doctors for their advice, and get them to come see me if needed. Ive had the treatment for high potassium a couple of times without any problems. I think they gave the calcium through a slow drip. I was too unwell to take notice, but I think they gave a bolus first, then the drip. I wont let anyone near me if they even look like not knowing what they are doing. I try to keep myself educated about my illness, so I know what I can and cant have done to me.
I didnt know you couldnt have morphine, is that just for HD patients? I had it when I was on PD and I have some left over....better not take any  :o
Logged
hemohortensia
Newbie
*
Offline Offline

Gender: Female
Posts: 15


« Reply #7 on: August 24, 2006, 12:13:31 AM »

How interesting. I've been told differently.
Hydromorphone should not build up because it is metabolised by the liver.
I have been on it for 13 years. Meperidine is the narcotic which is metabolised
by the kidneys and which I have been told to avoid.
Logged
Panda_9
Sr. Member
****
Offline Offline

Gender: Female
Posts: 994

« Reply #8 on: August 24, 2006, 01:16:04 AM »

What about codeine? I take it for jaw pain. It must be ok as one of the Dx nurses gave me a sheet to take home.
Logged
Pages: [1] Go Up Print 
« previous next »
 

Powered by MySQL Powered by PHP SMF 2.0.15 | SMF © 2017, Simple Machines Valid XHTML 1.0! Valid CSS!